New Jersey, 2010Damaging Wind in New Jersey, July 12, 2010
July 12, 2010 · NWS PHI · 1 event in 1 county or zone
An upper air disturbance triggered strong and isolated severe thunderstorms during the evening of the 12th mainly in central New Jersey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper air disturbance triggered strong and isolated severe thunderstorms during the evening of the 12th mainly in central New Jersey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 12, 6:32 PM EST, 28 minutes earlier.
Area forecast discussion, Jul 12, 6:32 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
732 PM EDT MON JUL 12 2010
.SYNOPSIS...
A WARM FRONT MOVING INTO THE MID ATLC STATES WAS CAUSING CLUSTERS
OF THUNDERSTORMS. ANOTHER FRONTAL BOUNDARY FROM THE NORTHWEST IS
FORECAST TO ARRIVE ON TUESDAY. WEAK LOW PRESSURE IS EXPECTED TO
DEVELOP ALONG THE FRONT AND IT SHOULD PASS OFF THE COASTS OF
DELAWARE AND NEW JERSEY ON TUESDAY NIGHT. WEAK HIGH PRESSURE MAY
INFLUENCE OUR REGION FROM WEDNESDAY INTO THURSDAY. ANOTHER FRONT
FROM THE NORTHWEST IS ANTICIPATED TO ARRIVE ON FRIDAY NIGHT. IT
SHOULD STALL OVER THE WEEKEND BEFORE LIFTING TO THE NORTH EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
BANDS OF SHOWERS AND THUNDERSTORMS MOVING THROUGH THE CWA EARLY
TONIGHT PER SHORT WAVE ALOFT...LOW LVL WAA WITH PRETTY DECENT ML CAPE
IN A DECENTLY SHEARED ENVIRONMENT. DONT BELIEVE WE CAN REST EASY
THIS EVENING. NEW STORMS TO DEVELOP AFT OF THE CURRENT BATCH HEADING
FOR THE DEL RIVER AND WHILE THEY WILL CROSS OUR AREA AFTER SOME BL
COOLING... A DECENTLY SHEARED ENVIRONMENT MAY PERMIT ONE OR 2 CELLS
TO BE STRONG OVERNIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
IT WILL BE DIFFICULT TO TIME THE IMPULSES IN THE UPPER FLOW DURING
THE TUESDAY AND TUESDAY NIGHT TIME FRAME. WITH THE ABUNDANT LOW
LEVEL MOISTURE, IT APPEARS AS THOUGH SHOWERS AND THUNDERSTORMS
WILL REMAIN LIKELY. PRECIPITABLE WATER VALUES SHOULD BE GREATER
THAN 2 INCHES IN MUCH OF OUR FORECAST AREA, SO WE WILL MENTION THE
POTENTIAL FOR THE RAIN BEING HEAVY AT TIMES.
FOR TUESDAY. THE CLOUD COVER SHOULD KEEP TEMPERATURES FROM RISING
ABOVE THE LOWER AND MIDDLE 80S.
THE 1200 UTC GFS AND ECMWF PUSH A WEAK SURFACE WAVE OFF OUR COAST
ON TUESDAY NIGHT, WITH A TRAILING FRONTAL BOUNDARY LINGER IN THE
SOUTHERN PART OF OUR REGION INTO WEDNESDAY. WITH THE MAIN MID
LEVEL SHORT WAVE PASSING OVERHEAD AT THAT TIME, WE WILL KEEP
CHANCE POPS IN THE FORECAST.
FOR WEDNESDAY, WE WILL FAVOR THE HIGHER MAV MAXIMUM TEMPERATURE
VALUES AS OPPOSED TO THOSE IN THE MET BULLETINS. THERE SHOULD BE A
FAIR AMOUNT OF SUNSHINE. THE 1200 UTC NAM IS LESS PROGRESSIVE THAN
THE GFS AND THE ECMWF AND IT MAY BE HOLDING CLOUDS OVER OUR REGION
FOR TOO LONG A PERIOD OF TIME INTO WEDNESDAY.
FOR WEDNESDAY NIGHT AND THURSDAY, AN UPPER RIDGE SHOULD POKE UP
OVER OUR REGION FROM THE SOUTHWEST. WE WILL NOT MENTION ANY
PRECIPITATION DURING THAT PERIOD. IT LOOKS AS THOUGH IT WILL BE
QUITE WARM AND HUMID ON THURSDAY WITH HEAT INDEX VALUES IN THE
NEIGHBORHOOD OF 100 IN OUR NORMALLY WARMER LOCATIONS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HEAT ADVISORY PRODUCTS POSSIBLE FOR FRIDAY AND SATURDAY WITH
SPOTTY HEAVY CONVECTION POSSIBLE FRIDAY NIGHT OR SATURDAY. HIGH
INDEX PROJECTED NEAR 100F IN PHL FRIDAY.
NO CHANGE IN THE OVERALL PATTERN OF ABOVE NORMAL TEMPERATURES IN
THIS EXTENDED PORTION OF THE FORECAST OR WELL BEYOND PER THE
00Z/12 NAEFS. THIS MONTH ALREADY AVERAGING 4 DEGREES ABOVE NORMAL
IN PHILADELPHIA FOR THE FIRST 11 DAYS.
WE ARE FCSTG A HEAT WAVE TO DEVELOP THURSDAY AND LAST AT LEAST INTO
THIS WEEKEND. CONFIDENCE ON THE HEAT WAVE NOT BEING INTERRUPTED BY
ONE DAY BELOW 90 IS AVG.
THE FCST POPS WERE INCREASED ABOVE HPC AND GFS GUIDANCE FOR SATURDAY
NEAR THE FRONTAL BOUNDARY AND THE EDGE OF THE MID LVL CAP. QUITE A
BIT OF INSTABILITY SHOULD BE PRESENT SATURDAY FOR HEAVY CONVECTION
ALONG WITH THE FRONTAL BOUNDARY AS LIFT.
SUNDAY...MODEL SIGNALS CONTINUE TO DRY OUT SFC TD'S BUT STILL HOT.
NEXT MONDAY/TUESDAY...MAY HAVE UNDERFORECAST POPS IN PULSES OF
WAA BUT FOR NOW REMAIN WITH HPC POPS INA CONTG HOT ABOVE NORMAL
TEMP PATTERN.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
00Z TAFS ARE POSTED AND GENERIC AFTER 02Z SINCE TIMING OF THE NEXT
BATCHES OF OVERNIGHT SHOWERS. PLS FOLLOW RADAR TRENDS AND TAF
AMENDS. IFR CONDS ARE VARIANT WITH FORCING IN SHOWERS AND JUST
TRIED TO GIVE A GENERAL IMPRESSION OF WHAT WE EXPECT. REGION IN
THE FRONTAL ZONE NEXT 24 HOURS WITH POCKETS OF BRIEF BUT HEAVY
GUSTY CONVECTION.
TUE MORNING...A TREND FOR BOUNDARY LAYER SATURATION NEAR DAWN
SHOULD RESULT IN POCKETS OF LOWER CIGS/VSBY THAT IMPROVE TO VFR
CIGS/HAZE FORENOON TUE. CONFIDENCE AVG.
TUE AFTN...POCKETS OF IFR CONDS IN GUSTY HEAVY RAIN PRODUCING
TSTMS OTRW VFR CIGS. VARIABLE MAINLY SSE TO SW WIND UNDER 18KTS.
CONFIDENCE ABOVE AVG.
OUTLOOK...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER THE REGION
THROUGH THE REMAINDER WEEK UNDER AN INCREASINGLY HOT AND HUMID
AIRMASS. CONDITIONS SHOULD REMAIN VFR FROM WEDNESDAY ONWARD WITH
WINDS MAINLY A SOUTHWESTERLY DIRECTION.
&&
.MARINE...
FAIRLY TRANQUIL CONDITIONS WILL PERSIST OVER THE WATERS THIS
EVENING EXCEPT IN ISO TSTMS. SSE WINDS AROUND 15 KNOTS AND THEN
WANE OVERNIGHT TO AROUND 10 KNOTS. THE CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE DAY ON TUESDAY AS
A LOW PRESSURE SYSTEM NEARS FROM THE WEST AND PUSHES A COLD FRONT
THROUGH THE REGION. THE LOW PRESSURE SHOULD PASS NEARLY OVERHEAD
ON WEDNESDAY SO WINDS MAY BECOME A BIT MORE ERRATIC...OVERALL THEY
SHOULD REMAIN WESTERLY BEHIND THE FRONT.
SEAS WILL INCREASE TO 4 FEET LATE TUESDAY AND WEDNESDAY, BUT
CURRENT THINKING IS THAT THEY WILL NOT CLIMB TO SCA CRITERIA...NOR
WILL THE WINDS, ALTHOUGH IT WILL CLOSE. A TYPICAL SUMMER-LIKE
FORECAST WILL REMAIN ON TAP WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS THE REMAINDER OF THE WEEK AS THE AIRMASS REMAINS HOT
AND HUMID.
&&
.TIDES/COASTAL FLOODING...
STILL FEELING THE AFFECTS OF THE NEW MOON, TONIGHT'S HIGH TIDE
WILL BE SLIGHTLY HIGHER THAN SUNDAY NIGHTS HIGH TIDE. THESE HIGHER
ASTRONOMICAL TIDES COUPLED WITH A FAIRLY ROBUST SOUTHERLY FLOW,
WILL ALLOW TIDAL DEPARTURES TO RUN ABOUT A HALF FOOT ABOVE CURRENT
PREDICTED HEIGHTS. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR
MINOR TIDAL FLOODING FROM 23Z TO 04Z TONIGHT FOR THE NEW JERSEY
OCEAN FRONT COUNTIES WITH CUMBERLAND AND CAPE MAY COUNTIES ALONG
THE DELAWARE BAY. HIGH TIDE WILL OCCUR AROUND 845PM IN ATLANTIC
CITY, 904PM AT SANDY HOOK, AND CLOSER TO 10PM AT CAPE MAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
NJZ012>014-020>027.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG/IOVINO
NEAR TERM...DRAG/IOVINO
SHORT TERM...IOVINO
LONG TERM...DRAG
AVIATION...DRAG/HEAVENER 731P
MARINE...DRAG/HEAVENER
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 12, 3:46 PM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 PM EDT MON JUL 12 2010
PAZ054-060-061-132100-
CARBON-BERKS-LEHIGH-
446 PM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING. THUNDERSTORMS THIS EVENING MAY BE
ACCOMPANIED BY HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ001-007>010-PAZ055-062-132100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MONROE-NORTHAMPTON-
446 PM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ012>014-020-026-027-132100-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
446 PM EDT MON JUL 12 2010
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-PAZ067-068-070-132100-
NEW CASTLE-CHESTER-MONTGOMERY-DELAWARE-
446 PM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING. THUNDERSTORMS THIS EVENING MAY BE
ACCOMPANIED BY HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
AN EXCESSIVE HEAT ADVISORY OR WARNING MAY BECOME NECESSARY FOR
THURSDAY AND/OR FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ015-017>019-PAZ069-071-132100-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BUCKS-PHILADELPHIA-
446 PM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
AN EXCESSIVE HEAT ADVISORY OR WARNING MAY BECOME NECESSARY FOR
THURSDAY AND/OR FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-003-MDZ008-012-015-019-020-132100-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
446 PM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING. THUNDERSTORMS THIS EVENING MAY BE
ACCOMPANIED BY HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ021>025-132100-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
446 PM EDT MON JUL 12 2010
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ016-132100-
DELAWARE BEACHES-SALEM-
446 PM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-132100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
446 PM EDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 4:02 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EDT MON JUL 12 2010
PAZ060-122145-
BERKS PA-
502 PM EDT MON JUL 12 2010
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF READING...MOVING NORTH AT 45
MPH. THE THUNDERSTORM WILL BE NEAR STRAUSSTOWN AROUND 515 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM.
LAT...LON 4051 7643 4054 7618 4056 7615 4058 7609
4059 7607 4060 7605 4058 7603 4035 7619
4036 7624 4049 7644
RPWSpecial weather statement, Jul 12, 4:27 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 PM EDT MON JUL 12 2010
PAZ067-122230-
CHESTER PA-
527 PM EDT MON JUL 12 2010
...A STRONG THUNDERSTORM WILL AFFECT CHESTER COUNTY...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF NEWARK...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR PARKESBURG AROUND 545 PM...
MODENA...THORNDALE AROUND 600 PM...DOWNINGTOWN...LIONVILLE AROUND 615
PM...CHESTER SPRINGS AND MALVERN AROUND 630 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ANS SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM.
LAT...LON 3993 7600 3996 7600 4002 7597 4024 7571
4000 7546 3976 7593 3988 7601 3992 7601
RPWSpecial weather statement, Jul 12, 4:33 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
533 PM EDT MON JUL 12 2010
PAZ060-122230-
BERKS PA-
533 PM EDT MON JUL 12 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS COUNTY...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES WEST OF
READING TO 12 MILES SOUTH OF READING...MOVING NORTHEAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR STRAUSSTOWN...NEW MORGAN AROUND 545
PM...BERNVILLE...WYOMISSING HILLS AROUND 600 PM...CENTERPORT...
SHOEMAKERSVILLE AROUND 615 PM...FLEETWOOD AND BOYERTOWN AROUND 630
PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS.
LAT...LON 4060 7605 4059 7603 4061 7601 4068 7591
4043 7555 4024 7572 4014 7590 4032 7617
4036 7621 4036 7622 4043 7634
RPWSpecial weather statement, Jul 12, 5:14 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
614 PM EDT MON JUL 12 2010
DEZ001-NJZ016-017-PAZ070-071-122315-
DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-PHILADELPHIA PA-SALEM NJ-
614 PM EDT MON JUL 12 2010
...STRONG THUNDERSTORMS WILL AFFECT DELAWARE...GLOUCESTER...NEW
CASTLE...PHILADELPHIA AND SALEM COUNTIES...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
WEST CHESTER TO WILMINGTON...MOVING NORTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR GRADYVILLE...CONCORDVILLE AROUND 630 PM...
TROUT LAKE...NEWTOWN SQUARE AROUND 645 PM...SOUTH PHILADELPHIA
AND ROXBOROUGH AROUND 700 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE
STORMS.
LAT...LON 3965 7552 3967 7552 3969 7551 3969 7553
3985 7559 4005 7538 3997 7532 4000 7522
3982 7511
RPWSpecial weather statement, Jul 12, 5:39 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
639 PM EDT MON JUL 12 2010
PAZ060>062-067>071-122340-
BERKS PA-BUCKS PA-CHESTER PA-DELAWARE PA-LEHIGH PA-MONTGOMERY PA-
NORTHAMPTON PA-PHILADELPHIA PA-
639 PM EDT MON JUL 12 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CHESTER...
DELAWARE...LEHIGH...MONTGOMERY...NORTHAMPTON AND PHILADELPHIA
COUNTIES...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF LEHIGHTON TO 9 MILES EAST OF WEST CHESTER...MOVING NORTHEAST AT
25 TO 30 MPH. THE THUNDERSTORMS WILL BE NEAR TROUT LAKE...ROXBOROUGH
AROUND 645 PM...WISSINOMING...ZIONSVILLE AROUND 700 PM...TACONY...
SPRINGTOWN AROUND 715 PM...AND FERNDALE AROUND 730 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH, SMALL HAIL, AND OCCASIONAL DANGEROUS CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4083 7537 4010 7488 3996 7516 3996 7549
4069 7588
RPWThunderstorm Wind, Hunterdon
- When
- July 12, 7:00 PM EST
- Where
- Hunterdon County, Mt Airy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.400, -74.900
A severe thunderstorm tore down large tree limbs and wires in southern Hunterdon County. The combination of the winds and lightning caused about 1,000 Jersey Central Power and Light homes and businesses to lose power in Hunterdon and Warren Counties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 12 to 23, 20101 death · 28 injured · 25 events
- Rip Current in Florida, July 12, 20101 death · 2 injured · 1 event
- Hail in Kansas, July 12, 2010$11 million · 4.25 in hail · 12 events
- Tornadoes and Damaging Winds in South Carolina, July 12, 2010$268,000 · EF1 · 13 events
- Damaging Wind in New York, July 12, 2010$1.5 million · 60 kt wind · 1 event
- Damaging Winds and Lightning Strike in Tennessee, July 12, 20102 injured · $258,000 · 55 kt wind · 11 events
- Damaging Wind and Lightning Strikes in Georgia, July 12, 2010$730,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Kansas, July 12, 2010$138,000 · EF1 · 8 events
- Flooding in Iowa, July 12 to 17, 2010$500,000 · 2 events
- Damaging Wind and Lightning Strike in Pennsylvania, July 12, 2010$500,000 · 50 kt wind · 2 events
- Dust Storm and Strong Wind in Washington, July 12, 20101 injured · $115,000 · 5 events
- Damaging Winds and Lightning Strike in Georgia, July 12, 20104 injured · $29,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248665.